Aug 14, 2005
Hi, I have been diagnosis with HIV for 3 months now. My doctor told me that I didn't need any meds because my viral load wasn't high enough to take any meds but my cell count was 232 and my viral load was 1600. He said it wasn't making sense and wanted me to wait but I took them anyway. I caught the virus within a year now from my partner that wasn't sure about his health. So, when I become undetected do I stop the meds? The meds gives me diarhea and makes me nausea should I tell him to change it?
Response from Dr. Wohl
If your counts really are what you say, I agree with your decision to satrt HIV therapy. The idea behind the treatment is that it will stop your virus from reproducing in your body. IF HIV can be prevented from making more of itself, your immune system can be allowed to recover and grow.
If you stop the medication once your viral load is undetectable within a few days the viral load will pop up and start eating up your T-cells. In this way HIV therapy its like blood pressure medicine: stop it and the pressure goes up again.
If you are having trouble with your current HIV drugs, talk to your doctor. These side effects may be short term. There may be medicince that cab help alleviate your symptoms or alternative HIV drugs if you remain miserable.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are There Any Telltale Physical Signs Of Hiv Infection?
- What Happens To Your Immune System When You Get Hiv?
- Can Anxiety About Hiv Lead To Hiv Symptoms?
- Are Boil-like Pimples On The Stomach A Sign Of Hiv?
- People From Which Age Group Are More Likely To Suffer From Opportunistic Infections
- Can Aids Or Hiv Cause Peeing Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.